Hail, Washburn
- When
- August 11, 1:20 PM CST
- Where
- Washburn County, Shell Lake
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.750, -91.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 10, 2:00 PM CST, 23 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 300 PM CDT SAT AUG 10 2002 FORECAST FOCUS IS ON PCPN CHANCES TONIGHT AND SUNDAY NIGHT INTO MONDAY. MODELS ARE IN GENERAL AGREEMENT AND WILL USE A CONSENSUS FOR THIS PACKAGE. UPPER LEVEL LOW SEEN ON SATELLITE IMAGERY TRAVELING ALONG THE INTERNATIONAL BORDER. WITH COLD CORE TEMPS AND PATCHY SOLAR... RESULT IS SCATTERED SHOWERS AND TSRA...MAINLY ALONG THE NORTHERN TIER OF CWFA. SCT TO BKN CU FOUND ELSEWHERE. WITH LOSS OF SOLAR...EXPECT SHRA AND TSRA TO DIMINISH. UPPER LOW AND SUPPORT TO ALSO MOVE OFF TO THE NE...ALLOWING WEAK RIDGING TO BUILD IN BEHIND. WILL MENTION EVENING PCPN FOLLOWED BY CLEARING. RIDGING CONTINUES ON SUNDAY...BUT RETURN FLOW DEVELOPS IN THE AFTERNOON ALONG WITH WAA. THIS IS IN RESPONSE TO ANOTHER UPPER SHORT WAVE TROF TAKING THE SAME PATH AS THE ONE TODAY. ETA AND AVN BREAK OUT THE WAA PCPN AND SPREAD IT N INTO THE FA FROM SOUTHERN MN. BELIEVE THIS IS A BIT OVERDONE...BUT WILL PLACE A SMALL POP IN THE SW QUAD OF FA FOR LATE AFTERNOON ON NOSE OF INCREASING LLJ. COLD FRONT PROGGED TO MOVE THROUGH MN SIDE OF FA SUNDAY NIGHT. WITH UPPER SUPPORT AND LFQ OF LLJ...TSRA LIKELY. SEVERE THREAT WILL BE MINIMAL SUNDAY NIGHT AFTER LOSS OF DAYTIME HEATING AND BEST SFC MOISTURE CONVERGENCE IS LOCATED ALONG THE FRONT. TSRA CHANCES ON MONDAY WILL AGAIN BE FOUND ALONG THE FRONT AS IT TRAVELS THROUGH WI SIDE OF FA. HAVE ACCOUNTED FOR THIS IN WORKZONES. CLEARING ONCE AGAIN BEHIND THE FRONT AS DRIER AIR ADVECTS IN. HAVE USED A COMPROMISE OF MOS VALUES FOR TEMPS. .DLH...NONE. GSF
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 915 AM CDT SUN AUG 11 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... HAZARD... LARGE HAIL AND DAMAGING WIND. DISCUSSION... LOW PRESSURE AND A COLD FRONT WILL PASS THROUGH THE EASTERN DAKOTAS TODAY...AND MOVE INTO MINNESOTA TONIGHT. SOUTHERLY WINDS WILL DEVELOP TODAY...AND DRAW MOISTURE AND WARMTH INTO THE NORTHLAND. THE COMBINATION OF INCREASING MOISTURE...WARMTH AND LIFT WITH THE FRONTAL SYSTEM WILL CAUSE THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND TONIGHT. THE BRAINERD...AITKIN AND CASS LAKE AREAS WILL BE FIRST TO SEE THE STORMS DEVELOP LATE THIS AFTERNOON...THEN THEY WILL DEVELOP FURTHER NORTH AND EAST THIS EVENING AND LAST OVERNIGHT. SPOTTER ACTIVATION... NATIONAL WEATHER SERVICE SPOTTER ACTIVATION MAY BE NEEDED AFTER 300 PM IN CROW WING...AITKIN...ITASCA AND CASS COUNTIES...AND LATER THIS EVENING FURTHER NORTH AND EAST THIS EVENING AND OVERNIGHT. .END MELDE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312392.